5 doctors weighed in:
Can a thyroid problem be caused by acutane?
5 doctors weighed in

Dr. Mike Bowman
ENT - Head & Neck Surgery
2 doctors agree
In brief: Rarely
Doing a search on the medical literature, it seems that problems with thyroid function are rare, but can occur. The severity and frequency of these problems is not clear. If you suspect a problem, contact your primary doctor, as some routine lab work can diagnose hypo or hyperthyroidism.
The good news is that most of the reported problems with Accutane seem reversible. Best wishes!

In brief: Rarely
Doing a search on the medical literature, it seems that problems with thyroid function are rare, but can occur. The severity and frequency of these problems is not clear. If you suspect a problem, contact your primary doctor, as some routine lab work can diagnose hypo or hyperthyroidism.
The good news is that most of the reported problems with Accutane seem reversible. Best wishes!
Dr. Mike Bowman
Dr. Mike Bowman
Thank
Dr. William Carter
Aesthetic Medicine
1 doctor agrees
In brief: Very possibly
Many practitioners have noted an increased risk of thyroid disorders in people who are on, or have been on accutane.

In brief: Very possibly
Many practitioners have noted an increased risk of thyroid disorders in people who are on, or have been on accutane.
Dr. William Carter
Dr. William Carter
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors